[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

[IPk] Re: ip-uk-digest V2 #498 unexplained highs

Hello all
On 15/09/03, fiona.stoate speculated:

f> Strange  when these odd highs appear.  It seems that a combination of things
f> must trigger it expecially stress and once it is triggered the insulin
f> resistance has a real effect.  I've only been pumping two months but have
f> had two occasions, one cannula  problem and one over correction of hypo and
f> I was amazed at how quickly bs shot up to 20 and 30mmol in a couple of hours
f> and then needed quite a lot of insulin to get it down again ie. 1/2 normal
f> daily amount in 4 hours.  I wonder if it ever did that in the old days when
f> there was very little monitoring but we had a background of long acting
f> insulin on board plus longer acting short acting if you see what I mean.  I
f> suppose it probably prevented the extreme highs occuring but perhaps allowed
f> bs to run slightly high a lot of the time of which people were unaware.

I'm currently waiting for a callback to the hospital for a pump, so am still
injecting ATM, Lantus for background and Novorapid for bolus. The reason I'm
going for a pump - despite the best efforts of myself and my healthcare team my
BS is regularly in the mid teens, with frequent excursions into the high 20s
and low 30s.

I would agree that stress is a factor in this, and in fact it was after a
particularly stressful time in my life when the diabetes first manifested
itself. I wouldn't blame the pump, tho'. As I say, I have the exact same effect
on injections. I'm hoping the pump will help reduce it.


for HELP or to subscribe/unsubscribe, contact: